MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX FOLEY CATHETER SILICONE COATED

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX FOLEY CATHETER SILICONE COATED
Model Number 0167V24S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported when attempting to deflate a foley catheter balloon.No fluid was present in the balloon.The balloon was pulled and the catheter was found to have a ruptured balloon.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.A potential root cause could be due to a "high modulus latex".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDEX FOLEY CATHETER SILICONE COATED
Common Device Name
FOLEY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10082648
Report Number1018233-2020-03321
Device Sequence Number2916243
Product Code KOD
UDI-Device Identifier00801741019241
UDI-Public(01)00801741019241
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0167V24S
Device Catalogue Number0167V24S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/01/2020
Supplement Date Received by Manufacturer06/28/2020
Initial Report FDA Received Date05/22/2020
Supplement Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1